Solvability of a second order nonlinear neutral delay difference equation. (English) Zbl 1252.39001

Summary: We study the second-order nonlinear neutral delay difference equation \[ \Delta [a_n \Delta (x_n + b_n x_{n-\tau}) + f(n, x_{f_{1n}}, \dots, x_{f_{kn}})] + g(n, x_{g_{1n}}, \dots, x_{g_{kn}}) = c_n,\;n \geq 0. \] By means of the Krasnosel’skii and Schauder fixed point theorems and some new techniques, we get the existence results of uncountably many bounded nonoscillatory, positive, and negative solutions for the equation, respectively. Ten examples are given to illustrate the results presented in this paper.


39A10 Additive difference equations
39A12 Discrete version of topics in analysis
34K11 Oscillation theory of functional-differential equations
39A22 Growth, boundedness, comparison of solutions to difference equations
39A21 Oscillation theory for difference equations
Full Text: DOI


[1] R. P. Agarwal, S. R. Grace, and D. O’Regan, “Nonoscillatory solutions for discrete equations,” Computers & Mathematics with Applications, vol. 45, no. 6-9, pp. 1297-1302, 2003. · Zbl 1052.39003
[2] S. S. Cheng and W. T. Patula, “An existence theorem for a nonlinear difference equation,” Nonlinear Analysis. Theory, Methods & Applications, vol. 20, no. 3, pp. 193-203, 1993. · Zbl 0774.39001
[3] C. González and A. Jiménez-Melado, “Set-contractive mappings and difference equations in Banach spaces,” Computers & Mathematics with Applications, vol. 45, no. 6-9, pp. 1235-1243, 2003. · Zbl 1057.39001
[4] D. H. Griffel, Applied Functional Analysis, Ellis Horwood Ltd., Chichester, UK, 1981. · Zbl 0461.46001
[5] J. Cheng, “Existence of a nonoscillatory solution of a second-order linear neutral difference equation,” Applied Mathematics Letters, vol. 20, no. 8, pp. 892-899, 2007. · Zbl 1144.39004
[6] Z. Liu, S. M. Kang, and J. S. Ume, “Existence of uncountably many bounded nonoscillatory solutions and their iterative approximations for second order nonlinear neutral delay difference equations,” Applied Mathematics and Computation, vol. 213, no. 2, pp. 554-576, 2009. · Zbl 1182.39002
[7] Z. Liu, Y. Xu, and S. M. Kang, “Global solvability for a second order nonlinear neutral delay difference equation,” Computers & Mathematics with Applications, vol. 57, no. 4, pp. 587-595, 2009. · Zbl 1165.39307
[8] E. Thandapani, R. Arul, and P. S. Raja, “Bounded oscillation of second order unstable neutral type difference equations,” Journal of Applied Mathematics & Computing, vol. 16, no. 1-2, pp. 79-90, 2004. · Zbl 1066.39013
[9] E. Thandapani and K. Mahalingam, “Oscillation and nonoscillation of second order neutral delay difference equations,” Czechoslovak Mathematical Journal, vol. 53, no. 4, pp. 935-947, 2003. · Zbl 1080.39503
[10] L. H. Erbe, Q. Kong, and B. G. Zhang, Oscillation Theory for Functional-Differential Equations, vol. 190, Marcel Dekker, New York, NY, USA, 1995. · Zbl 0821.34067
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.